MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT S INTREPID INCISIONAL INSTRUMENTS (WITH SHARPS INJURY PROTECTION); KNIFE, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT S INTREPID INCISIONAL INSTRUMENTS (WITH SHARPS INJURY PROTECTION); KNIFE, OPHTHALMIC
Catalog Number 8065772245
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that during cataract surgery an ophthalmic knife was found to be dull.The patient impact has not been reported.Additional information has been requested, but none received to date.
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.11.A sample was not received at the manufacturing site for evaluation for the report of blades are dull; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.All knives are 100% inspected by trained operators using a minimum of 10x magnification during manufacturing.Functional penetration testing is performed and monitored during the finishing process to ensure the sharpness of the product.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacture products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CLEARCUT S INTREPID INCISIONAL INSTRUMENTS (WITH SHARPS INJURY PROTECTION)
Common Device Name
KNIFE, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23986842
Report Number2523835-2026-00023
Device Sequence Number4630672
Product Code HNN
UDI-Device Identifier00380657722457
UDI-Public(01)00380657722457(17)300331(11)250430(10)17DMET
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110166
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065772245
Device Lot Number17DMET
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date04/06/2026
Date Device Manufactured04/30/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOM-PAK SURGICAL PROCEDURE PACK.
Patient SexUnknown